[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] nancy's problems

poor nancy asked for our insight...here is mine FWIW:

> Could this be due to a micro set (I usually use the ultimate)?

possible...maybe a kink? maybe you are too shallow, too deep, in scar tissue, 
in muscle...etc. etc.

> Could my abdomen (where I've been inserting for 2 years) be posing problems

possible...others have reported that when they don't have a lot of real 
estate, and end up reusing sites more often, they have problems. have you 
tried using legs or upper hip or love handle area?

> I have severe allergies and sensitivities to everything under the sun.

possible...have you tried the bent needle set? have you tried different tapes 
or wipes or cleansers??

> Could I be allergic to the tubing?

tubing does not go IN you so I don't think that is it, but the canula part of 
course does and as above, an allergy is possible...(though as I understand an 
allergy is a reaction to a protein, and I don't know what protein is involved 
in the catheter or tubing...Jim H?  Wayne??)  Many people have reported 
"adverse reactions" to the teflon, to the humalog, to the other insulins...to 
the sticky wipe they use - every variable adds something else that could be 
causing these numbers.

were you following the bernstein diet when this happened?  if not, perhaps 
the shock of a regular carbohydrate meal was too much?

As you can see, alot of factors or a combination of any of them could  be the 
cause of your highs....I htink the most important thing to look at is HOW DID 

I'd say, give it some time....remember infused insulin drips in slowly, as 
opposed to injected insulin that gets forced in quickly...many the different 
delivery system works better for you (though the idea of waking up at night 
to test and shoot up would kill me....

Even the psyche could be affecting you...Maybe, sub consciously, you are 
freaked out about being re-hooked?  all you can do is try again..It certainly 
isn't anything YOU are doing wrong I am sure!!

hope that helps....good luck 

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml